Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 16, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 1, 2018, 8:58 PM CDT for Valley County, Nebraska. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2018, 8:58 PM CDT (01:58 UTC)
- Expired
- Jun 1, 2018, 9:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Valley County, NE
The radar
The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:08 PM CDT | FUNNEL CLOUD | 6 Ssw Elyria, NE | REPORT OF A FUNNEL CLOUD WEST OF ORD. |
| Jun 1, 9:14 PM CDT | TORNADO | 1 E Ord, NE | HAD A NUMBER OF REPORTS OF POSSIBLE BRIEF TOUCHDOWNS IN THE ORD & ELYIRA AREAS. |
| Jun 1, 9:16 PM CDT | HAIL 0.88 | Ord, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1982 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted.
848
WFUS53 KGID 020158
TORGID
NEC175-020230-
/O.NEW.KGID.TO.W.0016.180602T0158Z-180602T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
858 PM CDT FRI JUN 1 2018
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Northern Valley County in central Nebraska...
* Until 930 PM CDT
* At 857 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Elyria, or 8 miles west of Ord, moving northeast
at 60 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Valley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4165 9875 4152 9912 4164 9921 4168 9921
4174 9910 4174 9875
TIME...MOT...LOC 0157Z 240DEG 52KT 4164 9909
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Heinlein2 follow-up statements
090
WWUS53 KGID 020208
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
908 PM CDT FRI JUN 1 2018
NEC175-020230-
/O.CON.KGID.TO.W.0016.000000T0000Z-180602T0230Z/
Valley NE-
908 PM CDT FRI JUN 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN
VALLEY COUNTY...
At 908 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ord, moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ord and Elyria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4153 9909 4165 9915 4174 9888 4174 9875
4165 9875
TIME...MOT...LOC 0208Z 251DEG 36KT 4159 9902
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Heinlein435
WWUS53 KGID 020219
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
919 PM CDT FRI JUN 1 2018
NEC175-020230-
/O.CON.KGID.TO.W.0016.000000T0000Z-180602T0230Z/
Valley NE-
919 PM CDT FRI JUN 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN VALLEY COUNTY...
At 919 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Ord, moving northeast at 60 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ord and Elyria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4159 9892 4169 9902 4174 9888 4174 9875
4165 9875
TIME...MOT...LOC 0219Z 240DEG 52KT 4167 9882
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
HeinleinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:23 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 1, 6:23 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Hastings NE 623 PM CDT Fri Jun 1 2018 .SHORT TERM...(This evening through Saturday) Issued at 301 PM CDT Fri Jun 1 2018 Ahead of an approaching cold front, an axis of instability is quite evident just west of the tri-cities where dew points in the lower 70s have pooled and cumulus have already formed. MLCAPES of at least 4000 J/kg in a narrow corridor will encourage rapid growth of convection once the cap erodes. Thunderstorms are already forming in the Sandhills and will eventually zip south and edge into our CWA by 23Z to 01Z time range. This will be a critical time to watch any discrete convection that forms as hodographs indicate potential for tornadoes with lowered LCL and backed winds at the surface. Very large hail with strong downdrafts is anticipated. Storms will congeal into a line by about 03Z to 04Z and will form an organized line of storms which may exhibit derecho-like qualities. Looking for potential of 70-80 mph wind gusts with this line. Also, storms may lay out an outflow boundary that may stall for several hours this evening and early overnight and with a developing solid low-level jet, this may sustain training cells which could give us flash flooding issues. Subsidence behind the cold front will dry things out quickly for Saturday, but wind will be noticeably strong for especially Saturday morning, and dewpoints much drier. I have increased wind speeds significantly. I lowered highs a tad into the mid 70s to around 80 for most locations Saturday with the cooler air mass. .LONG TERM...(Saturday night through Friday) Issued at 301 PM CDT Fri Jun 1 2018 The relatively cooler air near season norms will be around for Monday, but the upper ridge will heat things up for later in the week. However, the ridge may erode enough to allow perturbations to round the ridge and give us chances of precip/thunderstorms during the week. Still too early to tell how much of any severe chances we will have. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 616 PM CDT Fri Jun 1 2018 Main concern for this TAF period lies with thunderstorm chances later this evening. Not much going on at this point near the terminal areas, but activity currently to the NNW is expected to expand in coverage and slide SSE later this evening. Have activity ending at the terminals at 10Z, confidence in the exact timing isn't the highest. The current gusty SSE winds will become more variable in direction as the convection moves in, eventually turning NWrly as the cold front pushes through. Gusty winds winds are expected once again tomorrow. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Heinlein LONG TERM...Heinlein AVIATION...ADP
Hazardous weather outlook, Jun 1, 2:53 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 253 PM CDT Fri Jun 1 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 253 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms are possible late this afternoon through tonight across the outlook area. The main time frame for possible severe weather will be between 7 pm and 1 am. The primary threats will be wind gusts of 70 to 80 mph, hail up to 2 inches or more in diameter, along with a possible tornado or two. Locally heavy rain is also possible, with flash flooding possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Off and on chances of thunderstorms are expected between Sunday night and Thursday. It is still too early to determine if there is a threat for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected mainly between 7pm and 1 am. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:25 PM CDT | Severe Thunderstorm Warning | GID | Valley | 50 min |
| Jun 1, 9:04 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 41 min |
| Jun 1, 9:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 51 min |
| Jun 1, 9:25 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 50 min |
| Jun 1, 10:02 PM CDT | Special Weather Statement | GID | Howard, Merrick, Nance | 43 min |
| Jun 1, 10:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 46 min |
| Jun 1, 10:18 PM CDT | Severe Thunderstorm Warning | GID | Howard, Nance, Sherman | 42 min |
| Jun 1, 10:19 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 41 min |
| Jun 1, 10:24 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 36 min |
| Jun 1, 10:50 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 10 min |
| Jun 1, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 51 min |
| Jun 1, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 33 min |
| Jun 1, 11:00 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 45 min |
| Jun 1, 11:10 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney, Phelps | 35 min |
| Jun 1, 11:42 PM CDT | Special Weather Statement | GID | Hall, Hamilton, Kearney, Phelps, Polk, York | 48 min |
| Jun 2, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 22 min |
| Jun 2, 12:31 AM CDT | Special Weather Statement | GID | Adams, Clay, Franklin, Hamilton, Harlan, Kearney and 1 more | 44 min |
| Jun 2, 1:14 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Franklin, Nuckolls, Thayer, Webster | 46 min |
| Jun 2, 2:00 AM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 60 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.